Alert archive / Nevada / Special Weather Statements in 2014
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 26, 2014, 12:21 PM PDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 12:21 PM PDT (19:21 UTC)
- Expired
- Aug 26, 2014, 1:00 PM PDT
- In force
- 39 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 208 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS85 KLKN 261921 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1221 PM PDT TUE AUG 26 2014 NVZ035-041-262000- NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV- 1221 PM PDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND WESTERN WHITE PINE COUNTIES UNTIL 100 PM PDT... AT 1220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUCKWATER...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING ALONG AND NEAR DUCKWATER ROAD. * LOCATIONS IMPACTED INCLUDE... DUCKWATER... DUCKWATER ROAD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3919 11587 3913 11555 3887 11565 3888 11588 TIME...MOT...LOC 1920Z 185DEG 20KT 3897 11575 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:55 AM PDT, 9 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 2:55 AM PDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 255 AM PDT TUE AUG 26 2014 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY. THE BEST CHANCE FOR STORMS WILL OCCUR ACROSS EASTERN NEVADA. HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY...BRINGING DRY WEATHER AND WARMER TEMPERATURES. PLEASANT WEATHER WILL LAST STRAIGHT INTO THE WEEKEND. && .SHORT TERM...TUESDAY THROUGH WEDNESDAY. UPPER-LEVEL LOW IS DRAPED ACROSS CENTRAL NEVADA AT THIS HOUR...WITH THE TROUGH AXIS EXTENDING FROM JARBIDGE DOWN TO GABBS. THE 500MB CLOSED LOW WILL SLOWLY PUSH EAST AND WEAKEN A BIT TODAY. THE STRONG EFFECTIVE BULK SHEAR THAT BROUGHT A FEW SEVERE STORMS TO THE AREA...HAS PUSHED OVER INTO UTAH...SO EXPECTING ORGANIZED CONVECTION TO BE LIMITED. WITH THAT SAID...THERE IS STILL A CHANCE FOR A FEW STRONG STORMS...ESPECIALLY IF WE GET SOME CLEARING THIS MORNING...AS -26C 500MB COLD POOL IS LOCATED DIRECTLY OVERHEAD. THIS WILL ALLOW A GOOD HAIL GROWTH ZONE TODAY...WITH FAT CAPE IN THE -10 TO -30C ZONE...IF WE CAN HEAT UP TO THE UPPER-70S. LOOKS LIKE THE BEST CHANCE FOR CONVECTION WILL BE FURTHER EAST TODAY ACROSS WHITE PINE AND EASTERN ELKO COUNTY. EXPECTING THE CONVECTIVE MODE TO PULSE STORMS...WITH NICKEL SIZE HAIL...AND SOME LOCALLY HEAVY DOWNPOURS...AS STORM MOTION WILL BE SLOW UNDER THE UPPER LEVEL LOW. QPF MODEL BLEND AMOUNTS ARE HIGHEST ACROSS NORTHER WHITE PINE AND SOUTHERN ELKO COUNTY TODAY. ACTIVITY WILL DIMINISH THIS EVENING AS DRY WESTERLY FLOW ESTABLISHES ITSELF ON THE BACKSIDE OF THE DEPARTING 500MB TROUGH. IT WILL BE CLEAR TO THE WEST...WITH PARTIAL CLEARING ACROSS EASTERN NEVADA. WEDNESDAY LOOKS TO BE A NICE DAY AS RIDGING BUILDS INTO WESTERN NEVADA...WITH NORTHWEST FLOW OVER THE CWA. IT WILL BE MOSTLY SUNNY WITH JUST SOME FAIR WX CUMULUS CLOUDS ACROSS THE EAST. EXPECT HIGHS TO TREND UP BACK INTO THE 80S. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. MODELS IN FAIRLY DECENT AGREEMENT WITH THE UPPER LOW MOVING EAST LATE WEDNESDAY NIGHT INTO THURSDAY...ALLOWING AN UPPER LEVEL RIDGE TO BUILD OVER THE FORECAST AREA. THE WEATHER IS EXPECTED TO BE QUIET THROUGH SATURDAY WITH THE UPPER RIDGE IN CONTROL OF NORTHERN NEVADA'S WEATHER. TEMPERATURES DURING THIS TIME ARE ANTICIPATED TO BE AT TO ABOVE NORMAL FOR THIS TIME OF YEAR. BY SATURDAY...MODELS ARE DEPICTING A TIGHTENING PRESSURE GRADIENT WITH BREEZY WINDS EXPECTED IN THE AFTERNOON. RIGHT NOW IT IS NOT LOOKING TOO BAD...WITH WIND SPEEDS OF 15-20G30-35 MPH. WINDS ARE AGAIN EXPECTED TO BECOME BREEZY ON SUNDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. HAVE KEPT THE WEATHER DRY FOR THE REGION DURING THE WEEKEND WITH TEMPERATURES COOLING TO AT OR BELOW NORMAL LEVELS && .AVIATION...EXPECT MAINLY VFR CONDITIONS OVER THE NEXT 24 HOURS AT ALL TAF SITES. THERE WILL BE SHOWERS AND THUNDERSTORMS AT KELY AND KEKO LATER THIS AFTERNOON AND EVENING. CONDITIONS WILL TEMPORARILY DROP TO MVFR FOR VSBY/CIGS IN THE MOST INTENSE STORMS. WIND GUSTS TO 45KT WILL BE POSSIBLE IN THUNDERSTORMS. && .FIRE WEATHER...NO CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER THE NEXT FEW DAYS. TODAY THE UPPER LEVEL LOW WILL BE CENTERED DIRECTLY OVER THE REGION. THIS WILL ALLOW ANOTHER ROUND OF WETTING RAIN SHOWERS AND THUNDERSTORMS...WITH THE GREATEST COVERAGE OF STORMS EXPECTED ACROSS FWZ 470 AND 455. MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN RELATIVELY HIGH ONCE AGAIN TODAY AS HIGH TEMPS STRUGGLE TO GET OUT OF THE 70S. WINDS WILL BE LIGHT TODAY...WITH GOOD R.H. RECOVERIES TONIGHT ONCE AGAIN. PATTERN CHANGE EXPECTED ON WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE REGION THROUGH FRIDAY...BRINGING WARM AND DRY CONDITIONS. WINDS COULD BEGIN TO INCREASE ON FRIDAY INTO SATURDAY AS A DRY PACIFIC NORTHWEST COLD FRONT APPROACHES THE REGION. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 95/86/86/95
Hazardous weather outlook, Aug 26, 3:02 AM PDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 302 AM PDT TUE AUG 26 2014 NVZ031-033>035-038-039-270300- NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 302 AM PDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA AND NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS THE REGION THIS AFTERNOON. A FEW OF THE STORMS COULD BE STRONG...WITH THE BIGGEST THREAT BEING SMALL HAIL AND LOCALLY HEAVY RAIN. THE GREATEST THREAT FOR STRONG STORMS WILL BE ACROSS EASTERN ELKO AND WHITE PINE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Aug 26, 12:01 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1201 PM PDT TUE AUG 26 2014 NVZ035-261930- WHITE PINE COUNTY NV- 1201 PM PDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 1230 PM PDT... AT 1200 PM PDT..NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES NORTHWEST OF RUTH...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LARGE AMOUNTS OF SMALL HAIL IS LIKELY...WITH HAIL UP TO PENNY SIZE. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL WHITE PINE COUNTY SOUTHWEST OF CHERRY CREEK... RURAL CENTRAL WHITE PINE COUNTY SOUTHEAST OF BIG BALD MOUNTAIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3974 11539 3981 11503 3950 11501 3946 11524 TIME...MOT...LOC 1900Z 176DEG 16KT 3958 11515 TURNER
Special weather statement, Aug 26, 12:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1221 PM PDT TUE AUG 26 2014 NVZ035-041-262000- NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV- 1221 PM PDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND WESTERN WHITE PINE COUNTIES UNTIL 100 PM PDT... AT 1220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUCKWATER...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING ALONG AND NEAR DUCKWATER ROAD. * LOCATIONS IMPACTED INCLUDE... DUCKWATER... DUCKWATER ROAD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3919 11587 3913 11555 3887 11565 3888 11588 TIME...MOT...LOC 1920Z 185DEG 20KT 3897 11575 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:03 PM PDT | Special Weather Statement | LKN | 57 min | |
| Aug 25, 5:05 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 40 min |
| Aug 25, 5:07 PM PDT | Special Weather Statement | LKN | Eureka | 53 min |
| Aug 25, 5:13 PM PDT | Special Weather Statement | LKN | Lander | 62 min |
| Aug 25, 5:31 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 59 min |
| Aug 25, 5:33 PM PDT | Special Weather Statement | LKN | Elko | 57 min |
| Aug 25, 5:43 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 47 min |
| Aug 25, 5:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 64 min |
| Aug 25, 6:12 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 25, 6:24 PM PDT | Special Weather Statement | LKN | Eureka | 36 min |
| Aug 25, 6:29 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 26, 12:01 PM PDT | Special Weather Statement | LKN | White Pine | 29 min |
| Aug 26, 12:22 PM PDT | Flash Flood Warning | LKN | Nye, White Pine | 3 hr |
| Aug 26, 12:40 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 26, 12:45 PM PDT | Special Weather Statement | LKN | White Pine | 45 min |
| Aug 26, 1:22 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 26, 2:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 26, 3:22 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 26, 3:54 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 26, 3:56 PM PDT | Special Weather Statement | LKN | 19 min |
Nearby
Special Weather Statements in Nevada, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.